A member asked:

I'm just seeking opinions! my doctor started me on zoloft (sertraline) oft depression while i'm on lithium for bipolar? can that be a good combo?

2 doctors weighed in across 2 answers
Dr. Dariush Saghafi answered

Specializes in Neurology

The combination of lithium ; zoloft (sertraline) can result in a significant side effect of serotonin syndrome whereby a sharp rise in the chemical serotonin, which is a neurotransmitter, can lead to physical ailments and problems which can be severe and even deadly. There are more minor neurotoxicities related to their interactions. You may want to raise the point to your doctor and ask opininion.

Answered Sep 28, 2016

4.6k views

Thank

Still have questions?

Get the best care from a doctor who knows you.

Book a Video Appointment
appScreen
Sponsor Content
Dr. Heidi Fowler answered

Specializes in Psychiatry

Zoloft (sertraline) is being used for anxiety as i see that listed under conditions. That might make more sense then adding in zoloft (sertraline) for depression. There is often concern that antidepressants could raise risk for mania/ hypomania.

Answered Jan 16, 2014

4.6k views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...